MAUDE Adverse Event Report: BECTON DICKINSON AND CO. PEN NDL 32G 4MM 5B XTW BULK US W/EXPIRY; HYPODERMIC NEEDLE SINGLE LUMEN

BECTON DICKINSON AND CO. PEN NDL 32G 4MM 5B XTW BULK US W/EXPIRY; HYPODERMIC NEEDLE SINGLE LUMEN
Model Number 320540
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The customer's address is unknown: (b)(6) has been used as a default.  there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7052840, medical device expiration date: 2022-02-28, device manufacture date: 2017-02-21, medical device lot #: 7012659, medical device expiration date: 2022-01-31, device manufacture date: 2017-01-12, medical device lot #: 8045794, medical device expiration date: 2023-02-28, device manufacture date: 2018-02-14.Investigation summary: level b investigation.Complaint evaluation / complaint history check for the event(s) that occurred.Severity: s1; occurrence: a complaint history check was performed and this is the 2nd.Related complaint for incorrect/missing label information on lot #'s 7052840, 7012659 & 8045794.A review of risk management document (b)(4), indicates that the potential risk of this specific reported incident (pen needle, incorrect/missing label information) was captured and addressed.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future, the complaint will be reopened for further investigation.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that 4 pen ndl 32 g 4 mm 5b xtw bulk us w/expiry experienced missing label information which was noted prior to use.The following information was provided by the initial reporter: complaint 1 of 2.Verbatim: consumer called to inquire about expiration dates for pen needle sample packs.Stated he has 5 sample packs with no expiration date on them.Stated he could not find a copyright date or manufacture date and he could not remember if these were from 2007/2008 or 2017/2018.Advised consumer that without a manufacture or copyright date, unable to confirm the year.Advised consumer these could be expired.Lot # 7052840, lot # for 2 boxes: 8045794, lot # 8144503, lot #7012659, cat # for all packs: 320540.

Brand Name
PEN NDL 32G 4MM 5B XTW BULK US W/EXPIRY
Common Device Name
HYPODERMIC NEEDLE SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
MDR Report Key10457595
Report Number9616656-2020-00849
Device Sequence Number2816089
Product Code FMI
UDI-Device Identifier00382903205400
UDI-Public00382903205400
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number320540
Device Catalogue Number320432
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;